Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 261, NWS St. Louis, MO

August 21, 2010Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 21, 2010, 8:36 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2010, 8:36 PM CDT (01:36 UTC)
Expired
Aug 24, 2010, 6:10 AM CDT
In force
58 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WGUS43 KLSX 220136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT SAT AUG 21 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MISSOURI RIVER...

        AT GASCONADE...AFFECTING GASCONADE AND MONTGOMERY COUNTIES

.THIS FLOOD WARNING IS BASED ON 2 TO 3.5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS...WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-230136-
/O.NEW.KLSX.FL.W.0261.100822T0136Z-100824T2100Z/
/GSCM7.1.ER.100822T0036Z.100822T1800Z.100823T0900Z.NO/
836 PM CDT SAT AUG 21 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE
* UNTIL TUESDAY AFTERNOON.
* AT 4:00 PM SATURDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST NEAR 
  22.5 FEET BY SUNDAY EARLY AFTERNOON. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/22  08/23  08/24  08/25  08/26

MISSOURI RIVER
  GASCONADE       22.0   21.80      22.4   21.9   20.8   18.0   14.9
3 follow-up statements
464 
WGUS83 KLSX 221536
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT SUN AUG 22 2010


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  
               THE MISSOURI RIVER AT 

                 ...GASCONADE


.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCH RAINFALL WITH THE MOST RECENT
RAINFALL EVENT...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-231536-
/O.EXT.KLSX.FL.W.0261.000000T0000Z-100824T0600Z/
/GSCM7.1.ER.100822T1800Z.100822T1800Z.100822T1800Z.NO/
1036 AM CDT SUN AUG 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL LATE MONDAY NIGHT.
* AT 4:00 PM SATURDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF CROPLAND BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/23  08/24  08/25  08/26  08/27

MISSOURI RIVER
  GASCONADE       22.0   21.80      21.4   20.3   17.7   14.7   12.8
971 
WGUS83 KLSX 230205
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT SUN AUG 22 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MISSOURI RIVER...

        AT GASCONADE...AFFECTING GASCONADE AND MONTGOMERY COUNTIES

.THIS FLOOD WARNING IS BASED ON 2 TO 3.5 INCHES OF PRECIPITATION THE 
PAST 48 HOURS...WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-240205-
/O.EXT.KLSX.FL.W.0261.000000T0000Z-100824T1110Z/
/GSCM7.1.ER.100822T2310Z.100822T2310Z.100822T2310Z.NO/
905 PM CDT SUN AUG 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL TUESDAY MORNING.
* AT 6:10 PM SUNDAY THE STAGE WAS 22.0 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT
  MONDAY.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/23  08/24  08/25  08/26  08/27

MISSOURI RIVER
  GASCONADE       22.0   22.00      21.3   19.0   16.1   14.1   12.8
882 
WGUS83 KLSX 231523
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT MON AUG 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
  

           THE MISSOURI RIVER AT 

               ...GASCONADE 


      PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-241110-
/O.CON.KLSX.FL.W.0261.000000T0000Z-100824T1110Z/
/GSCM7.1.ER.100822T2310Z.100822T2310Z.100822T2310Z.NO/
1023 AM CDT MON AUG 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL LATER TODAY.
* AT 6:10 PM SUNDAY THE STAGE WAS 22.0 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATER TODAY.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/24  08/25  08/26  08/27  08/28

MISSOURI RIVER
  GASCONADE       22.0   22.00      19.2   16.1   14.0   12.8   12.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 21, 6:24 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 21, 6:24 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SAT AUG 21 2010

.DISCUSSION...
/345 PM CDT SAT AUG 21 2010/

WEAK COLD FRONT OOZED ACROSS AREA THIS MORNING AND EARLY THIS
AFTERNOON...PUSHING ANY RESIDUAL THUNDERSTORM THREAT INTO THE OHIO
VALLEY.  FORECAST CONCERN FOR TONIGHT NOW FOCUSES ON CLOUD TRENDS
AND FOG POTENTIAL.  DEWPOINT ANALYSIS OVER REGION THIS AFTERNOON
INDICATES THAT LOW LEVEL MOISTURE IS NOT DRYING OUT TO ANY
SIGNIFICANT DEGREE BEHIND THE VERY WEAK FRONT...AND THIS MOISTURE
WILL BE ENHANCED BY THE 1-3 INCHES OF RAIN THAT FELL OVER THE AREA
LAST NIGHT.  SO...BELIEVE THAT CLOUDS CURRENTLY OVER THE AREA WILL
CONTINUE TO THIN INTO THE EARLY EVENING HOURS...WITH SOME CLOUDS AND
PATCHY FOG REDEVELOPING DURING THE PREDAWN HOURS.  CURRENT
INDICATIONS ARE THAT THERE SHOULD BE ENOUGH MIXING TO KEEP THE FOG
FROM BECOMING EXTREMELY DENSE AND WIDESPREAD...BUT CERTAINLY VSBY
TRENDS WILL NEED TO BE MONITORED OVERNIGHT.

THE UPPER TROF THAT FUELED LAST NIGHTS CONVECTION IS PUSHING INTO
THE OHIO VALLEY AT THIS TIME.  IN THE WAKE OF THIS SYSTEM...ALL OF
THE SHORT RANGE GUIDANCE INDICATES THAT THE UPPER RIDGE WILL BUILD
BACK INTO THE MISSISSIPPI VALLEY IN THE SUNDAY-MONDAY NIGHT TIME
FRAME....WITH FORECAST AREA REMAINING ON THE SW EXTENSION OF A
QUASI-STATIONARY SFC RDG.  THIS SCENARIO SHOULD TRANSLATE TO A
CONTINUATION OF LATE SUMMER TEMPS...WITH LITTLE IF ANY THREAT OF
THUNDERSTORMS.  HUMIDITY LEVELS WILL REMAIN FAIRLY HIGH SINCE THERE
HAS BEEN NO LARGE AIRMASS CHANGE...ALTHOUGH MIXING SHOULD CAUSE A
DROP IN DEWPOINTS AND KEEP CONDITIONS FROM BECOMING TOO OPPRESSIVE
BOTH SUNDAY AND MONDAY AFTERNOONS.

NEXT TROF IN THE INCREASINGLY ACTIVE WESTERLIES FORECAST TO PUSH
INTO THE UPPER MISSISSIPPI VALLEY AND NORTHERN GREAT LAKES ON
TUE...AND ALL OF THE SHORT RANGE MODELS INDICATE THAT THE ASSOCIATED
COLD FRONT WILL WORK ACROSS THE FA AT THAT TIME.  HOWEVER...LIFT IS
FORECAST TO BE EXTREMELY WEAK AS BEST UA DYNAMICS WILL REMAIN FAR
REMOVED FROM AREA.  LOW LEVEL CONVERGENCE ALONG FRONT IS FORECAST TO
WEAKEN AS IT APPROACHES AREA DUE TO PERSISTENCE OF SFC RIDGE...AND
IT ALMOST NON-EXISTENT BY THE TIME THE FRONT REACHES OUR AREA.
CURRENT FORECASTS HAVE A SLIGHT CHC OF THUNDERSTORMS IN NE MO ON TUE
FOR THIS LIMITED THREAT...AND THAT TREND STILL LOOKS VERY GOOD.

UPPER RIDGE WILL ONCE AGAIN RETROGRADE WITH PASSAGE OF THE TROF.
RESULANT NW FLOW INTO THE MID MISSISSIPPI VALLEY SHOULD RESULT IN A
COOL DOWN THAT WILL SEND TEMPS TO BACK TO MORE NORMAL LEVELS IN THE
WED-THU TIME FRAME.  IN ADDITION TO THE COOL DOWN...IT LOOKS LIKE
THIS MAY BE THE FIRST SWD SURGE OF AUTUMN-ISH DRY AIR INTO THE
REGION. IN SPITE OF THE NW FLOW WHICH CAN BE TRICKY IN REGARDS TO
THUNDERSTORM CHANCES...RIGHT NOW IT LOOKS LIKE PRECIP THREAT WILL BE
QUITE LOW DUE TO THE AFOREMENTIONED DRY/VERY STABLE AIRMASS THAT IS
PROGGED TO BE ENTRENCHED INTO THE REGION...AS WELL AS BEST DYNAMICS
THAT WILL BE CONFINED TO THE N PLAINS/N GREAT LAKES.  PROGRESSIVE UA
PATTERN INDICATES THAT HEIGHTS WILL INCREASE BY THE END OF THE
WEEK...WHICH SHOULD RESULT IN TEMPS REBOUNDING BACK INTO LATE SUMMER
LEVELS.

TRUETT

&&

.AVIATION...
/533 PM CDT SAT AUG 21 2010/

CUMULUS CLOUDS AT 2500-3500 FT WILL DISSIPATE THIS EVENING WITH
LOSS OF DAYTIME HEATING. UIN MAY HAVE BKN CLOUDS AROUND 2500 FT
BUT THESE SHOULD DISSIPATE OR ADVECT OUT OF UIN BY 01Z SUN.
N-NWLY SFC WINDS WILL ALSO BECOME LIGHT THIS EVNG. THIS WILL ALLOW
FOG TO DEVELOP LATE TGT WITH PLENTY OF SFC/BOUNDARY LAYER
MOISTURE. PATCHY STRATUS CLOUDS MAY ALSO DEVELP AS WELL. FOR NOW
WILL JUST INCLUDE 2-3SM BR ALONG WITH SCT CLOUDS AROUND 300-400 FT
BETWEEN 09-14Z SUN. ANY STRATUS CLOUDS WILL LIFT SUN MRNG ALONG
WITH A LITTLE DIURNAL CUMULUS CLOUDS DEVELOPING LATE SUN MRNG AND
AFTN. IT APPEARS THAT THIS WILL BE MAINLY SCT IN COVERAGE. LGT
SFC WINDS WILL BECOME NELY ON SUN WITH WEAK SFC RIDGING BUILDING
SWD INTO MO IL FROM THE NRN PLAINS AND GREAT LAKES REGION.

SPECIFICS FOR KSTL...SCT CLOUDS AT 2500-3000 FT WILL DISSIPATE
THIS EVNG WITH N-NWLY SFC WIND WEAKENING TO 4-5 KTS BY 03Z SUN AND
DOWN TO 3-4 KTS BY LATE TGT. WILL INCLUDE 3SM BR ALONG WITH SCT
CLOUDS AROUND 400 FT IN HEIGHT BETWEEN 09-14Z SUN IN THE STL TAF.
ANY STRATUS CLOUDS WILL RISE IN HEIGHT SUN MRNG ALONG WITH FEW-SCT
DIURNAL CUMULUS CLOUDS DEVELOPING. FOR NOW WILL KEEP THIS JUST SCT
IN COVERAGE. COULD NOT RULE OUT A BRIEF PERIOD OF BKN CLOUDS IN
THE MRNG BUT THIS SHOULD SCT OUT BY AFTN. NELY SFC WIND WILL
INCREASE TO 7-8 KTS SUN AFTN. THESE NELY WINDS WILL BECOME LIGHT
AGAIN SUN EVNG ALONG WITH SCT LOW LEVEL CLOUDS DISSIPATING.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 21, 3:59 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT SAT AUG 21 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT SAT AUG 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT AND INTO EARLY
SUNDAY MORNING...WITH VISIBILITIES DROPPING BELOW A MILE IN SOME
SPOTS.

MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI
RIVER NORTH OF ST LOUIS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.